MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J359H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2024 and suture was used.During the procedure, the patient was placed in a supine position, disinfected, bandaged, and made a transverse incision in the abdomen.The skin and other tissues were cut open, and the uterus was cut open.A male baby was successfully delivered.The doctor used suture to suture the incision in the uterine muscle layer to the mother.When the knot was tied, the suture suddenly broke and could not be sutured smoothly.Therefore, the broken suture was immediately removed and replaced with new suture for the mother to re suture and knot.The suture went smoothly, but the quality issue caused secondary suture injury.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: please clarify if there were consequences for the patient.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the statement ¿the suture went smoothly, but the quality issue caused secondary suture injury¿: did the patient experience a secondary injury due to the quality issue of the suture? if yes: please describe and provide details of the secondary injury.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the secondary injury? did this secondary injury require any medical or surgical intervention? was the patient treatment or post-operative care altered in anyway due to secondary injury? if yes, please explain.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/17/2024 additional information: h6 a review of the batch manufacturing records was conducted, and no related non-conformances were identified.The following information was requested, but unavailable: please clarify the statement ¿the suture went smoothly, but the quality issue caused secondary suture injury¿: did the patient experience a secondary injury due to the quality issue of the suture? if yes: please describe and provide details of the secondary injury.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the secondary injury? did this secondary injury require any medical or surgical intervention? was the patient treatment or post-operative care altered in anyway due to secondary injury? if yes, please explain.Contacted with the sales rep today via phone, please refer to event description and other information requested is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 36IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20268306
Report Number2210968-2024-10106
Device Sequence Number17011774
Product Code GAM
UDI-Device Identifier10705031039278
UDI-Public(01)10705031039278(17)271031(10)SMMRCS
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ359H
Device Lot NumberSMMRCS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale